MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 18mm amplatzer amulet device was selected for implantusing an unknown delivery system.Within 24 hours post-procedure, the patient developed a pericardial effusion, and approximately 200 ml of fluid was drained.The patient was stabilized, remained hospitalized for an additional night, and was subsequently discharged on (b)(6) 2025.
 
Additional Manufacturer Narrative
An event for patient effects of pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received, the cause of the reported pericardial effusion could not be determined.The reported hospitalization was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 18mm amplatzer amulet device was implanted using a 12f amplatzer torqvue delivery system.The transseptal puncture was performed at the mid/mid septum.During the procedure, the device was never completely retracted into the delivery system, and there was no difficulty implanting the device.Heparin was administered during the procedure, and the patient was in sinus rhythm.Protamine was given following the procedure.A wire was not placed in the left atrial appendage.Within 24 hours post-procedure, the patient developed a pericardial effusion, and approximately 200 ml of fluid was drained.The effusion was circumferential and was noted around the left ventricle.The pericardial effusion led to cardiac tamponade.The effusion was resolved via pericardiocentesis.At the time the effusion was identified, the patient was taking dual antiplatelet therapy (dapt) and had been on eliquis prior to the procedure.The patient was stabilized, remained hospitalized for an additional night, and was subsequently discharged on (b)(6) 2025.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23381162
Report Number2135147-2025-06094
Device Sequence Number20049429
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)280131(10)8900583
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number8900583
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/03/2025
03/25/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/25/2025
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age81 YR
Patient SexUnknown